| Home | Article Database | Resources | Tools & Just for Fun | Search HY |

Ask the Medical Expert Archives 2000-2004

Expert Home  |  Archives by Date  |  Search Expert Archives  |  For Professionals  |  For Consumers


Treatment for Acne
September 2000

Q. I have been using Retin-A for four months. My somewhat oily skin has become more and more oily, especially on my nose. I feel I have made very little progress. The red bumps have minimized only somewhat. Is there something else I can try? I have small raised red bumps (no pus), and only a very occasional cystic type. This is not youthful acne; it is middle-aged acne.

A. I need a little bit more information to be able to give a full response. Middle-aged acne can be related to the classic youthful acne you describe. However, there are a few other things that it can be, too. One, called perioral dermatitis, responds quite well to an antibiotic called tetracycline. Another problem, rosacea, requires a much different kind of management.

I suggest you go back to the doctor who prescribed the Retin-A and show him or her the progress that has been made. With this new information, more may be known about your particular diagnosis and how to best manage your case.

DisclaimerBack to Ask the Medical Experts